MAUDE Adverse Event Report: SPECTRUM VASCULAR CAN 5F DL BIOFLO PASV PICC NURSING TRAY, ST. PAUL'S HOSPITAL (STP); PERIPHERALLY INSERTED CENTRAL CATHETER

SPECTRUM VASCULAR CAN 5F DL BIOFLO PASV PICC NURSING TRAY, ST. PAUL'S HOSPITAL (STP); PERIPHERALLY INSERTED CENTRAL CATHETER
Catalog Number H96560M7009361
Medical Device Problem Codes Difficult to Flush (1251); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code Discomfort (2330)
Date of Event 03/16/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the reported device was not returned, a device evaluation is unable to be performed.The customer's reported complaint description of difficulty flushing a catheter could not be confirmed as the picc was disposed of before a picture could be taken.A dhr review of the packaging/assembly/valve lots was conducted for any deviations related to the reported failure mode.The review confirmed that the lots met all material, assembly and performance specifications with no internal non-conformance reports (ncr) written.The most likely root cause of the reported event is attributable to use-related factors, including over-pressurization of the catheter tubing against an occluded lumen.The event remains consistent with known risks associated with use conditions, and does not indicate a new hazard or hazardous situation.Labeling review was performed.The dfu addresses the reported failure mode and provides appropriate guidance.The dfu that is supplied with the product (14600124-01) contains the following directions and precautions: warnings: failure to ensure patency of the catheter prior to power injection studies may result in catheter failure.Power injector's pressure limiting (safety cut-off) feature may not prevent over-pressurization of occluded catheter.Exceeding the maximum allowable flow rate (table 2) may result in catheter failure and/or catheter tip displacement.The maximum pressure of power injectors used with the power injectable picc must not exceed 325 psi (2,240 kpa).Precaution: if resistance is met when flushing, it is recommended that no further attempts be made.Further flushing may result in catheter rupture.Refer to institutional protocol for clearing occluded catheters.Precaution: never forcibly flush an obstructed lumen.If either lumen develops a thrombus, first attempt to aspirate the clot with a syringe.If aspiration fails, consult institutional protocol for management of thrombosis.A trend analysis was conducted for this complaint type and product family with no adverse trends noted.We will continue to monitor this complaint type for any adverse trends.Reference: (b)(4).
 
Event or Problem Description
A canada distributor reported an issue with a 5f dl bioflo pasv picc.It was reported that a patient experienced discomfort when flushing the grey lumen placed in the upper arm, with positional flow noted.Evaluation by the iv team found no mechanical occlusion or kinking, including review of a prior chest x-ray.During simultaneous flushing of both lumens, bulging was observed approximately 1 cm from the insertion site.The picc was removed and replaced, resulting in additional intervention and delay in treatment.

Brand Name
CAN 5F DL BIOFLO PASV PICC NURSING TRAY, ST. PAUL'S HOSPITAL (STP)
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER
Manufacturer (Section D)
SPECTRUM VASCULAR
50 main street
suite 1000
white plains NY 10606
Manufacturer (Section G)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
Manufacturer Contact
james solorzano
50 main street
suite 1000
white plains, NY 10606
MDR Report Key25323575
Report Number3030714660-2026-00010
Device Sequence Number14775187
Product Code LJS
UDI-Device IdentifierH96560M7009361
UDI-PublicH96560M7009361
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K150448
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 05/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberH96560M7009361
Device Lot Number5850710
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2026
Initial Report FDA Received Date05/28/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown